Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have yeast infection. Spots on vagina. History of miscarriages. What causes the skin discolouration?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have symptoms of a yeast infection though I've never had one before. In addition I notice a purplish tinge to the area around inside of inner labia. Near entrance to vagina. One side has bigger spot. Other side has tiny spot. Both flat. No pain. I've never noticed this before. Just had a negative pap test in April. 40 yes old. No med history. One baby. 2 miscarriages. This showed uo out of nowhere. I do have that itchy feeling like I have a yeast inf. What are these skin discolorations!?!?
Posted Mon, 20 Aug 2012 in Infections
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for posting your query.
There are many possible causes for discoloration of labia minora. More common causes like allergic reaction, infection, fixed drug reaction, pigmentation problems like benign vulvar melanosis, lentigo etc.

Some discolouration can occur due to previous infection or even STDs.

Most commonly it is benign and not XXXXXXX in most cases. Usually no treatment is required if it is Benign Melanosis.
If you have recently changed sanitary pad brand, it can cause allergic dermatitis as well which can present in similar fashion which may be associated with itching in most cases.

Do drink plenty of water to prevent symptoms of urine you may need to get a urine test as well.

Do consult your Gynaecologist and get a thorough evaluation for most of the above mentioned pathologies and also discuss the possibility of drug reaction as well. A vaginal swab culture will help in identifying any yeast infection.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor